MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 6/23MM; KNEE FIXED TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 6/23MM; KNEE FIXED TIBIAL INSERT
Catalog Number 02.09.0623H
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11-jul-2024, lot 189430: (b)(4) items manufactured and released on 22-feb-2019.Expiration date: 2024-02-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department a heavy paraplegic patient received a constrained tka as a revision of the previous device, which was considered not stable enough.He had multiple falls because he tries to move on crutches.As a consequence of one fall, the femur fractured and he received a periprosthetic plate.One of the screws of the synthesis device was significantly protruding from the bone, and in flexion it is very likely that it could get in contact with the pe insert of the new constrained prosthesis, very thick.This may have led to wear and abnormal loads of the insert, which was pushed anteriorly by the screw, and the pointed metal device rubbing against the insert is clearly something far from the design conditions.With another fall, the insert dislocated from the tibia, leaving the safety screw in the tibial tray.A new insert, thicker again, was implanted, with a new screw.We understand that the osteosynthesis screw has been removed: this should reduce the likelihood that the same pattern of adverse event will be repeated in future.This situation was not caused by a defect or malfunction of the constrained prosthesis.Visual inspection performed by r&d project manager at least one of the screws of the synthesis device was protruding from the bone, and in flexion it is very likely that it could get in contact with the pe insert acting as a lever and causing the dislocation of the insert from the baseplate, despite the presence of the insert secure screw that remained attached to the baseplate.From visual inspection of the explanted tibial insert sent back for investigation, the inlay looks very damaged and worn out in the posterior part, mostly on the medial but also on the lateral side.It was damaged by the plate screws protruding posteriorly and impinging with the insert in flexion.Dents and scratches can be noted also in the anterior part and in the central cone of the insert, most likely caused when it was loosened in the joint and was put in contact, under body load pressure, against the metal devices.The hole of the secure screw looks damaged too as result of the dislocation through the screw itself.From visual inspection, there is no evidence that the event is related to a faulty device.Additional implants revised batch review performed on 11-jul-2024 on gmk-hinge 02.09.2605r femoral component size 5 r (k130299) lot.2004731 lot 2004731: (b)(4) items manufactured and released on 13-oct-2020.Expiration date: 2025-08-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 11-jul-2024 on gmk-hinge 02.09.4006r fixed tibial tray size 6 r (k130299) lot.1900706 lot 1900706: (b)(4) items manufactured and released on 23-may-2019.Expiration date: 2024-05-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent a first revision surgery during which the stryker scorpio ts system was replaced with gmk-hinge system.At the beginning of 2024, the patient fell at home and fractured his femoral bone around the keel.A periprosthetic plate and screw osteosynthesis have been implanted.No implants have been revised.On (b)(6) 2024, the patient was revised because of falling and subsequent dislocation of the joint.The tibial insert detached from the tibial tray, while the insert screw remained in the tibial tray.The surgeon revised successfully the insert with a thicker one (from 23mm to 26mm); the osteosynthesis screw was also removed because this was protruding from the bone and, probably during knee flexion, it could get in contact with the insert acting as a lever and causing the dislocation of the insert from the baseplate.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 6/23MM
Common Device Name
KNEE FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19761208
Report Number3005180920-2024-00562
Device Sequence Number18298828
Product Code KRO
UDI-Device Identifier07630030825378
UDI-Public07630030825378
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Catalogue Number02.09.0623H
Device Lot Number189430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight105 KG
Patient EthnicityNon Hispanic